What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 41 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 PM CDT Sat Jun 9 2018
.SHORT TERM...(Tonight through Sunday night)
Issued at 300 PM CDT Sat Jun 9 2018
Scattered convection ongoing as a boundary moves across the area.
Pulse strong storms, isolated severe with downbursting winds and
hail up to 1". Think the convection will continue east, with a
worked over airmass in its wake. So a lull may develop across the
area as we stabilize over the next several hours. Overnight, we
may see additional convection, best chances NE to lowest SW,
trending into Sunday and Sunday night as well. Near term was based
largely on Sat/Radar trends. We transitioned to mainly a ECMWF
depiction as it seems more steady run to run with future
convective chances. The NAM has been pretty poor and the GFS is
way overdone as it usually is.
.LONG TERM...(Monday through Saturday)
Issued at 300 PM CDT Sat Jun 9 2018
Models show a frontal boundary across northeast portions or just
north of the PAH forecast area Monday into Monday night. Scattered
showers and thunderstorms will be possible mainly east of the
Mississippi River on Monday, with lesser chances in the areas Monday
night with loss of heating. On Tuesday, ECMWF and GFS show a cold
front moving across the region. Showers and thunderstorms will be
possible in our far west counties by late Monday night, then
scattered showers and storms will be possible across the entire area
through the day Monday. GFS is faster than the ECMWF moving the
front across the area, extending it from the Missouri bootheel to
the Pennyrile region of west Kentucky by 00z Wednesday, and is the
preferred solution at this time. This will keep shower and storm
activity mainly across west Kentucky Tuesday night.
Keeping with the GFS solution, surface high pressure will slide
southeast into the area on Wednesday and give us dry conditions.
Temperatures will drop back a couple of degrees, and with a shift to
northerly winds, dew points will lower by several degrees.
Late Wednesday night into Thursday, GFS brings a warm front north
across the PAH forecast area. Scattered showers and storms will be
possible across the area Thursday into Friday night, with warmer and
more moist air returning to the region. Dry conditions are expected
to return by Saturday, but confidence is not too high with models
differing in the their solutions.
&&
.AVIATION...
Issued at 1114 AM CDT Sat Jun 9 2018
Generally VFR conditions except for in scattered thunderstorm
activity. SSW winds less than 10 kts. Variable cloud cover. Should
storms affect any of the terminals, IFR conditions likely along
with variable gusty winds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 9, 8:32 AM CST, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
932 AM CDT Sat Jun 9 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100900-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
932 AM CDT Sat Jun 9 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected. Stronger storms may produce
wind gusts 35 to 55 mph and small hail less than 1 inch in diameter.
A brief severe storm or two may produce marginally severe hail
around Quarter Size and wind gusts near 60 mph. Storms will be slow
moving, so localized minor flooding cannot be ruled out. Storm
motion should generally be southeast 15 to 20 mph.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a better chance of thunderstorms on Sunday and Sunday
night. A few storms with hail and strong winds are possible,
mainly across southwest Indiana and nearby portions of Kentucky
and Illinois Sunday afternoon and evening. Locally heavy rainfall
will also be a concern.
There is an off and on chance for thunderstorms next
Monday through Friday. Although the potential for widespread
severe weather is low at this time, locally heavy rain and
lightning will still be the primary hazards with any thunderstorm
activity.
Heat index values may reach near 100 degrees near the confluence of
the Ohio and Mississippi Rivers on Monday, Tuesday, and Thursday
afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
York/Smith/CN
In the hours before
Local storm report, Jun 9, 1:12 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
212 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 ENE ROUND KNOB 37.23N 88.69W
06/09/2018 E0.88 INCH MASSAC IL PUBLIC
DIME TO NICKEL SIZE HAIL REPORTED NEAR KOMMER ROAD.
&&
DWSLocal storm report, Jun 9, 1:24 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG WICKLIFFE 36.97N 89.08W
06/09/2018 BALLARD KY EMERGENCY MNGR
TREES DOWN IN THE COMMUNITY
&&
SMITTYLocal storm report, Jun 9, 1:27 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
227 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG LA CENTER 37.07N 88.97W
06/09/2018 BALLARD KY EMERGENCY MNGR
POWER OUTAGES REPORTED.
&&
SMITTYLocal storm report, Jun 9, 1:36 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST HARRISBURG 37.74N 88.55W
06/09/2018 E50 MPH SALINE IL TRAINED SPOTTER
WIND GUSTS ESTIMATED 40 TO 50 MPH WITH PEA SIZE HAIL.
&&
SMITTYSpecial weather statement, Jun 9, 2:36 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT Sat Jun 9 2018
INZ087-088-KYZ008-009-011>013-015>022-092200-
WARRICK-SPENCER-MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF BOONVILLE, ROCKPORT, BENTON, MURRAY,
EDDYVILLE, CADIZ, PRINCETON, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON
336 PM CDT Sat Jun 9 2018
...Special Weather Statement...
At 325 PM, radar showed an outflow boundary, the leading edge of
gusty thunderstorm winds, extending from Boonville Indiana to
Dixon and Murray Kentucky. The boundary was moving eastward at
40 to 50 mph and 40 to 50 mph winds can be expected for a few
minutes after the boundary passes. Through 5 PM the strongest
winds are most likely over Spencer County Indiana and Daviess
County Kentucky.
Scattered thunderstorms will continue behind the outflow
boundary. The strongest storms will be over Mississippi County
Missouri where localized winds in excess of 50 mph and hail up to
the size of dimes will be possible as the storm slowly builds
southward. Torrential rainfall will also accompany the storm, and
may lead to some minor flooding problems.
Very dangerous lightning will accompany any storms this afternoon.
Please seek indoor shelter when the storms approach.
DRS
Special weather statement, Jun 9, 2:40 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT Sat Jun 9 2018
...Corrected effected area...
INZ087-088-KYZ008-009-011>013-015>022-092200-
WARRICK-SPENCER-MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF BOONVILLE, ROCKPORT, BENTON, MURRAY,
EDDYVILLE, CADIZ, PRINCETON, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON
340 PM CDT Sat Jun 9 2018
...Special Weather Statement...
At 325 PM, radar showed an outflow boundary, the leading edge of
gusty thunderstorm winds, extending from Boonville Indiana to
Dixon and Murray Kentucky. The boundary was moving eastward at
40 to 50 mph and 40 to 50 mph winds can be expected for a few
minutes after the boundary passes. Through 5 PM the strongest
winds are most likely over Spencer County Indiana and Daviess
County Kentucky.
Scattered thunderstorms will continue behind the outflow
boundary. Locally heavy rainfall and very dangerous lightning will
accompany any thunderstorms late this afternoon. Please seek
shelter indoors when the storms arrive.
DRS